Alert archive / Wisconsin / River Flood Warnings in 2011

River Flood Warning 18, NWS Milwaukee, WI

June 22, 2011Milwaukee County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jun 22, 2011, 10:21 PM CDT for Milwaukee County, Wisconsin. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2011, 10:21 PM CDT (03:21 UTC)
Expired
Jun 23, 2011, 5:37 AM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Milwaukee County, WI

The radar

The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Root River at Franklin (FRKW3).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04087220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WGUS43 KMKX 230321
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1021 PM CDT WED JUN 22 2011

...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...

  ROOT RIVER AT FRANKLIN AFFECTING MILWAUKEE COUNTY

WIC079-231521-
/O.NEW.KMKX.FL.W.0018.110623T0321Z-110624T0348Z/
/FRKW3.1.ER.110623T0108Z.110623T0600Z.110623T1548Z.NO/
1021 PM CDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROOT RIVER AT FRANKLIN.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 8.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING.
* IMPACT...AT 8.3 FEET...A STAGE OF 8.3 FEET CAN BE CONSIDERED TO BE 
  ABOUT A 50 PERCENT CHANCE FLOOD MEANING THERE IS A 50 PERCENT 
  CHANCE IN ANY GIVEN YEAR OF THE RIVER REACHING THIS LEVEL.

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED 
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 PM...
LOCATION       STAGE  STAGE    STAGE/TIME       THU  FRI  SAT  SUN
FRANKLIN         8.0   7.0   7.96 07 PM 06/22   7.7  6.7  5.4  4.4

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
FRANKLIN         7.96  07 PM 06/22    4.79       8.30 01 AM 06/23

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR 
THE LISTED SITES...

(FRKW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
FRANKLIN: 7 PM-1 AM   0.07
FRANKLIN: 1 AM-7 AM   0.19
FRANKLIN: 7 AM-1 PM   0.03
FRANKLIN: 1 PM-7 PM   0.05

$$
SEARS
1 follow-up statement
662 
WGUS83 KMKX 231037
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
537 AM CDT THU JUN 23 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WISCONSIN...
 
  ROOT RIVER AT FRANKLIN AFFECTING MILWAUKEE COUNTY
 
WIC079-231107-
/O.CAN.KMKX.FL.W.0018.000000T0000Z-110624T0348Z/
/FRKW3.1.ER.110623T0545Z.000000T0000Z.110623T0545Z.NO/
537 AM CDT THU JUN 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ROOT RIVER AT FRANKLIN.
* AT  5:30 AM THURSDAY THE STAGE WAS 7.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT 12:45 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.2 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 8.0 FEET...A LOW SPOT ON OAKWOOD ROAD IS FLOODED

$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED 
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST         FORECAST STAGES
-               FLOOD  FULL      OBSERVED        ...FOR 7 PM...
LOCATION       STAGE  STAGE    STAGE/TIME       FRI  SAT  SUN  MON
FRANKLIN         8.0   7.0   7.76 05 AM 06/23   7.6  6.7  5.4  4.4

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
FRANKLIN         8.03  10 PM 06/22    1.64       7.89 07 AM 06/23

...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR 
THE LISTED SITES...

(FRKW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
FRANKLIN: 7 PM-1 AM   0.07
FRANKLIN: 1 AM-7 AM   0.04
FRANKLIN: 7 AM-1 PM   0.07
FRANKLIN: 1 PM-7 PM   0.01

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jun 22, 2:52 PM CDT, 7 hours 29 minutes earlier.

Area forecast discussion, Jun 22, 2:52 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT WED JUN 22 2011

.TONIGHT AND THURSDAY- CONFIDENCE...MEDIUM TO HIGH
UPPER LOW CENTER IN NE IA WILL CONTINUE TO WOBBLE ACROSS WISCONSIN
TO EXTREME NRN LOWER MI BY 00Z FRIDAY. VERY NEAT PIVOT POINT SEEN IN
REGIONAL RADAR MOSAIC ON WI/MN BETWEEN KMPX AND KARX BORDER. GETTING
FUNNELS THERE...NOT SURPRISING GIVEN THE STRONG CYCLONIC NATURE OF
RADAR ANIMATION. SEVERAL VORTICITY MAXIMA WILL ROTATE AROUND
THE CIRCULATION WHICH WILL MEAN A CONTINUATION OF SHOWERY...CLOUDY
AND UNSEASONABLY COOL CONDITIONS. MODELS DEVELOPING SOMEWHAT HEAVIER
DEFORMATION QPF ON THE NORTH AND WEST SIDE OF STACKED SYSTEM...WILL
HAVE TO WATCH THIS. CONSENSUS PLACES BEST LIKELIHOOD FOR THIS TO
OCCUR IN NORTHERN CWA. NOT A BIG DIURNAL VARIATION IN TEMPS WITH THE
CLOUD COVER ANTICIPATED TO LINGER THROUGH THURSDAY.

.THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
WILL STILL BE DEALING WITH THE WRAP AROUND CLOUDS AND POSSIBLE
PRECIPITATION AS THE LOW PULLS EAST OF THE REGION. A COOL NIGHT
WITH LOWS IN THE LOWER TO MID 50S. DON/T EXPECT MUCH IN THE WAY OF
ANY CLEARING...EXCEPT THE FAR WEST MAY SEE SOME BREAKS IN THE
OVERCAST.

.FRIDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH.
HIGH PRESSURE SETTLES IN FOR A DRY PERIOD HERE. TEMPS GRADUALLY
MODIFY FROM FRIDAY INTO SATURDAY...BUT STILL BELOW NORMAL. A MIX
OF CLOUDS AND SUN...BUT MOSTLY SUN BY SATURDAY.

.SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE IS LOW TO MEDIUM.
THE GFS AND THE ECMWF GENERATE A NOCTURNAL MCS OVER IOWA AND THIS
MAY CLIP OUR FAR SOUTH OR SOUTHWEST WITH SOME PRECIP...IF IT
DEVELOPS. RIGHT NOW THE TREND LOOKS DRY WITH RIDGING MAINTAINING
ENOUGH INFLUENCE TO LIMIT THE EASTERN AND NORTHERN PROGRESSION OF
ANY MOISTURE INTO THE CWA. 925MB TEMPS STEADILY MODIFY.

.MONDAY INTO MONDAY NIGHT...FORECAST CONFIDENCE IS LOW.
THE GFS AND THE EC BRING A SFC TROF THROUGH THE AREA. TIMING IS
OFF A BIT BETWEEN THE MODELS BUT THIS COULD BRING A ROUND OF
THUNDERSTORMS. SEVERE PARAMETERS BEGIN TO INCREASE...BUT AT THIS
POINT IT LOOKS MARGINAL AT BEST FOR SEVERE.

.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE IS LOW.
IT APPEARS MOSTLY DRY THIS PERIOD AS HIGH PRESSURE REASSERTS ITS
INFLUENCE...BUT TEMPS REMAIN WARM AND NEAR SEASONAL NORMALS.

&&

.AVIATION...WIDESPREAD MVFR CEILINGS WILL PERSIST INTO THURSDAY.
SLOW MOVING OCCLUDED LOW EVER SO SLOWLY SHIFTS EASTWARD FROM SE MN
INTO NRN LOWER MI BY 00Z FRIDAY.

&&

.MARINE...WILL EXTEND SMALL CRAFT A BIT LONGER INTO THE EVENING
HOURS AS SOUTHWEST WINDS REMAIN GUSTY IN TIGHTER GRADIENT AHEAD OF
OCCLUDED LOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR LMZ645-646.

&&

SHORT/LONG TERM...DAVIS
VERY SHORT TERM/AVIATION/MARINE...COLLAR
Hazardous weather outlook, Jun 22, 8:48 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
848 PM CDT WED JUN 22 2011

WIZ046-047-051-052-056>060-062>072-240200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
848 PM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM MONDAY THROUGH
TUESDAY DUE TO WEAK LOW PRESSURE AND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-240200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
848 PM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM MONDAY THROUGH
TUESDAY DUE TO WEAK LOW PRESSURE AND A COLD FRONT.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jun 22, 5:13 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 PM CDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TORNADO          5 SSE GREEN LAKE        43.78N 88.92W
06/21/2011  F1               GREEN LAKE         WI   NWS STORM SURVEY

            TORNADO PATH FROM 5.5 MILES SOUTHEAST TO 3 MILES
            SOUTHEAST OF GREEN LAKE, WI. MAXIMUM WIDTH 100 YARDS.
            UPROOTED AND DAMAGED TREES. PART OF A LARGE BARN-SHED
            ROOF TORN OFF.

&&

SEARS

Nearby

River Flood Warnings in Wisconsin, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.